Drug-related death toll reaches six in 36 hours
- Credit: Archant
Drug users are being warned to avoid taking class A substances after Essex Police confirmed that a sixth person has died in just three days.
A woman in her 30s is the latest drug-related death in an 8-mile radius of Essex, after her body was found in Southend on Sunday, July 28.
Two women and three men died on Monday and Tuesday, and Essex Police believe that all six deaths in the south of the county may be linked to the sale of Class A drugs.
Tests are currently ongoing to identify the exact substance or substances involved - and whether the issue is of a county-wide concern.
Chief Superintendent Kevin Baldwin said: "We are concerned by these deaths and have dedicated officers working around the clock to investigate the circumstances.
You may also want to watch:
"At this stage we believe these incidents are contained to the south of the county but part of our enquiries is to see whether other parts of Essex are affected."
Both Public Health England and Essex Police are advising people to be aware of the concerns and to look out for each other.
- 1 MoD warns about late-night Apache training
- 2 Couple to bring 'family feel' to Sudbury pub
- 3 US jets to practice flypast over Suffolk this morning
- 4 Man dies after being struck by lorry near A12
- 5 Suffolk man admits owning more than 25,000 indecent images of children
- 6 Covid vaccine boosters now available at walk in sessions
- 7 New fishmonger shop opens in Suffolk market town
- 8 'Anywhere I can help I will' - Peter Reid joins Town in consultancy role
- 9 Missing 66-year-old woman found in field after search
- 10 Tribute to Kaine, 24, at estate's new underpass mural
Ch Supt Baldwin continued: "We believe the deaths are linked to the taking of Class A drugs and are carrying out tests to establish exactly what the substance or substances involved are.
"Until we have the results of those tests we're not going to speculate about what's involved or how it was taken.
"Our message is clear though - if you are considering taking Class A drugs, please don't."
There will be members of the public who have taken Class A drugs who are now concerned.
Public Health England has issued the following advice: "We are urging drug users to be extra careful about what they are taking. We strongly advise them not to use alone and to test a small amount first.
"They need to look out for each other and be alert to any signs of an overdose, such as lack of consciousness, shallow or no breathing, 'snoring', and blueing of the lips and fingertips."
If you have any information about these deaths or the sale of Class A drugs please call us on 101 or Crimestoppers 100 per cent anonymously on 0800 555 111.